Diarrhea after before taking my pill and after i took it

Patient

Q: I take my birth control everyday religiously same time, always. never missed one. i had unprotected sex tonight around 5ish and then tonight after dinner around 8 i had diarrhea. after at 9 which is the time i always take my pill, i had diarrhea right after it. should i buy the emergency contraceptive?

Doctor

A:   I realize your concern about diarrhea and contraceptives. Usually it would take from 30 minutes to 4 hours to start absorbing the medication.
Since you had your diarrhea episode right after you took the pill, in my opinion I don’t think that this would interfere with the absorption of the medication.  However if you had vomits too, then you might had vomited your pill and loss the contraceptive protection. In that case you might want to consider taking emergency contraception. I hope I could clear your doubt.

Related Q&A

Q: Hello! I had one emergency contraception pill, Levonelle (https://www.dred.com/uk/levonelle.html), within about 1...

Q: I HAD DONE USG UPPER ABDOMEN.THE REPORT SHOWS MULTIPLE MESCENTRIC ENLARGED LYMPNODES. NOW FEW DAYS AGO I TOOK RABIPUR...

Q: Hi! My friend was bitten by a stray wild cat on his finger while on tour. The wound was not at all severe although th...

Q: What does it mean when I have a irregular period? Can I help fix it? Will I be able to have kids later in life?

Q: When i went to the toilet watery stuff comes out of my penis when ever am pooping it has been happening for the past ...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews